Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 11, 2004, 8:17 AM CDT for Logan County, Oklahoma County, Oklahoma. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 8:17 AM CDT (13:17 UTC)
- Expired
- Aug 11, 2004, 10:00 AM CDT
- In force
- 103 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Logan County, OK, Oklahoma County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 1.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -337 m²/s²
- 0-3 km storm-relative helicity
- -264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 111319 FFWOKC OKC083-109-111500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 817 AM CDT WED AUG 11 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... LOGAN COUNTY IN CENTRAL OKLAHOMA OKLAHOMA COUNTY IN CENTRAL OKLAHOMA * UNTIL 1000 AM CDT * AT 817 AM CDT...HEAVY RAIN HAS ENDED OVER THE GREATER OKLAHOMA CITY METRO AREA HAS ENDED. HOWEVER... FLOODING FROM 4 TO 5 INCH RAINS EARLIER THIS MORNING WILL CONTINUE FOR A COUPLE MORE HOURS. NUMEROUS SMALL STREAMS AND CREEKS OVER SOUTHERN LOGAN AND EASTERN OKLAHOMA COUNTIES ARE OUT OF THEIR BANKS... AND NUMEROUS ROADS ARE CLOSED. * LOCATIONS IN THE WARNING INCLUDE ARCADIA...CEDAR VALLEY... CHOCTAW...CIMARRON CITY...CRESCENT...DEL CITY...EDMOND...GUTHRIE... JONES...LUTHER...MERIDIAN...MIDWEST CITY...NAVINA...NICHOLS HILLS...NICOMA PARK...NORTHEASTERN OKLAHOMA CITY...SPENCER...THE VILLAGE...TINKER AIR FORCE BASE AND WARR ACRES DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3597 9763 3540 9763 3542 9718 3593 9717 $$ MILLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 8:13 AM CDT, 4 minutes earlier.
Area forecast discussion, Aug 11, 8:13 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE NORMAN OK 813 AM CDT WED AUG 11 2004 .DISCUSSION... QUICK UPDATE TO CANCEL FLASH FLOOD WATCH AS MCS DEPARTS CWA TO THE EAST..AND TO FINE TUNE POPS/TEMPS/ETC FOR REST OF MORNING AND AFTERNOON. TEMPS WILL BE COOL THIS MORNING..BUT HOW WARM WE GET WILL DEPEND ON HOW QUICKLY SKIES CLEAR. UPDATES OUT SHORTLY. MILLER .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && ----------------- PREV DISCUSSION... UPON FURTHER REVIEW..AND RECENT RADAR TRENDS..WILL BE ISSUING A FLASH FLOOD WATCH ASAP THRU NOON FOR MOST OF CENTRAL AND NRN OK. CODING TO FOLLOW SHORTLY. --------------------------- LEADING EDGE OF LARGE MCS GENERATED COLD POOL JUST NOW ENTERING NW OK..WITH WIDESPREAD DEEP CONVECTION DEVELOPING ACROSS MUCH OF THE NRN TWO-THIRD OF OK WITHIN WAA REGIME IN ADVANCE OF COLD POOL. DEEP CONVECTIVE UPDRAFTS NEAR COLD POOL EDGE APPEAR TO BE REORGANIZING ATTM..AND STILL EXPECT A SVR WIND THREAT TO PRESIST THRU DAYBREAK ALONG PATH OF MCS /ALTHOUGH LIKELY NOT AS HIGH END AS WHAT WE SAW AROUND MIDNITE ON N SIDE OF OK METRO AREA/. CURRENTLY..APPEARS BEST THREAT CORRIDOR WILL BE JUST ON COOL SIDE OF COMBINATION FRONT/OUTFLOW BOUNDARY CLEARLY EVIDENT IN MESONET DATA ALONG A WOODWARD/WATONGA/NORMAN LINE. MCS TO CONTINUE SWD THRU MUCH OF OUR FORECAST AREA THRU 15-18Z..AND HEAVY RAINFALL A CONCERN..ESP WITH WIDESPREAD CONVECTION BREAKING OUT AHEAD OF COLD POOL WITHIN LARGE WAA REGIME. WITH LACK OF LARGE ANTECEDENT RAINFALL OVER A WIDE AREA..AND GOOD SE MOTION TO MCS..FEEL THAT A FLASH FLOOD WATCH IS NOT WARRANTED. WUD NOT BE SURPRISED TO HAVE TO ISSUE A FEW FLASH FLOOD WARNINGS IN A COUPLE AREAS..BUT WIDESPREAD THREAT NOT ANTICIPATED. UPPER WAVE PASSING BY THIS MORNING WILL ALLOW LOW LEVEL RIDGING TO BUILD SWD TONITE AND THURSDAY..WHICH SHUD TEMPRARILY SHUT OFF PRECIP CHANCES BEFORE WAA PATTERN BECOMES RE-ESTABLISHED RATHER QUICKLY THURSDAY NITE AND ESPECIALLY FRIDAY INTO THE WEEKEND. CHANCES FOR RAIN WILL BE HIGHEST DURING THE LATE NITE AND MORNING HOURS IN CONTINUED NW FLOW PATTERN. HEIGHTS WILL BUILD A BIT SUN INTO MON..WHICH SHUD RESULT IN A WARMING TREND..WITH PERHAPS LESS OF A CHANCE OF RAIN. GOING GRIDS AND FORECAST HAVE THIS PRETTY WELL DEPICTED ATTM..AND MADE FEW CHANGES BEYOND FRIDAY. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 80 60 84 63 / 80 10 10 10 HOBART OK 80 59 85 63 / 70 10 10 20 WICHITA FALLS TX 82 61 86 63 / 80 10 10 30 GAGE OK 77 53 84 62 / 20 10 10 20 PONCA CITY OK 79 57 83 59 / 50 10 10 10 DURANT OK 83 63 85 63 / 80 10 10 20 &&
Hazardous weather outlook, Aug 11, 7:00 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT WED AUG 11 2004
OKZ004>048-050>052-TXZ083>090-111700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING OVER
PARTS OF SOUTH CENTRAL AND EASTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM WAURIKA TO SEMINOLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 7 AM THROUGH
NOON.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
SLIGHT RISK AREAS SHOULD REMAIN PREPARED FOR SEVERE WEATHER AND
POSSIBLE FLOODING OPERATIONS THROUGH MIDDAY. GROUPS IN CENTRAL AND
NORTH CENTRAL OKLAHOMA ALSO SHOULD REMAIN ALERT THIS MORNING FOR
POSSIBLE FLOODING OPERATIONS.
DISCUSSION...
STRONG THUNDERSTORMS FROM CENTRAL INTO SOUTH CENTRAL OKLAHOMA WILL
MOVE EAST THIS MORNING WITH A CONTINUED POTENTIAL FOR DAMAGING WINDS
AND HEAVY TO EXCESSIVE RAINFALL. RAIN AND THUNDERSTORMS WILL END
FROM WEST TO EAST TODAY...WITH RAIN ENDING OVER MOST OF NORTHERN AND
WEST CENTRAL OKLAHOMA BY NOON AND OVER THE REST OF SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS BY EARLY EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NORTH WINDS WILL AVERAGE 25 TO 40 MPH...WITH GUSTS OVER 50 MPH
POSSIBLE... FOR A FEW HOURS THIS MORNING BEHIND THE THUNDERSTORMS
ACROSS MUCH OF WESTERN NORTH TEXAS AND SOUTHERN AND CENTRAL
OKLAHOMA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN LATE THURSDAY OR THURSDAY
NIGHT...AND CONTINUE INTO THE FIRST PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7
AM WEDNESDAY.
24In the hours before
Local storm report, Aug 11, 6:10 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 AM NON-TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
08/11/2004 62 MPH WASHITA OK MESONET
MEASURED BY OKLAHOMA MESONET.
0545 AM NON-TSTM WND GST 4 SE HOBART 34.99N 99.04W
08/11/2004 59 MPH KIOWA OK MESONET
MEASURED BY OKLAHOMA MESONET.
&&
TYSpecial weather statement, Aug 11, 6:45 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 645 AM CDT WED AUG 11 2004 OKZ040-041-046-050-111200- CARTER OK-GARVIN OK-LOVE OK-MURRAY OK- 645 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN...LOVE AND MURRAY COUNTIES. AT 645 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES EAST OF PAOLI TO 20 MILES SOUTHWEST OF WILSON... MOVING EAST AT 40 MPH. THIS LINE OF STORMS WILL LIKELY PRODUCE WIND GUSTS FROM 45 TO 50 MPH... SMALL HAIL AND TORRENTIAL DOWNPOURS. PEOPLE IN CARTER...GARVIN...LOVE AND MURRAY COUNTIES...INCLUDING THE CITY OF ARDMORE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Local storm report, Aug 11, 7:14 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD OKLAHOMA CITY 35.47N 97.51W
08/11/2004 OKLAHOMA OK EMERGENCY MNGR
ROAD CLOSURE DUE TO SIX FEET OF WATER OVER NE 23RD AVENUE
AT JUNCTION OF INTERSTATE 235.
&&
TYSpecial weather statement, Aug 11, 7:27 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 AM CDT WED AUG 11 2004 OKZ032-111245- HUGHES OK- 727 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY. AT 727 AM CDT... A LARGE CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER POTTAWATOMIE AND SEMINOLE COUNTIES...MOVING EAST AT 20 MPH. THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND WINDS FROM 30 TO 40 MPH THROUGH AT LEAST 9 AM ACROSS MUCH OF HUGHES COUNTY. SOME LOCATIONS MAY PICK UP IN EXCESS OF 2 INCHES OF RAIN...WHICH IS LIKELY TO RESULT IN LOCAL FLOODING OF LOW LYING AND POORLY DRAINED AREAS... ESPECIALLY IN TOWNS AND CITIES... AND HIGHWAY UNDERPASSES. PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Special weather statement, Aug 11, 7:35 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 735 AM CDT WED AUG 11 2004 OKZ041>043-047-051-111300- COAL OK-JOHNSTON OK-MARSHALL OK-MURRAY OK-PONTOTOC OK- 735 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...JOHNSTON... MARSHALL...MURRAY AND PONTOTOC COUNTIES. AT 735 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ADA... TO ARDMORE... TO JUST WEST OF THACKERVILLE...MOVING EAST AT 35 MPH. THIS LINE OF STORMS WILL PRODUCE VERY HEAVY DOWNPOURS... WINDS FROM 40 TO 50 MPH AND SOME SMALL HAIL THROUGH 830 AM. PEOPLE IN COAL...JOHNSTON...MARSHALL...MURRAY AND PONTOTOC COUNTIES...INCLUDING THE CITY OF ADA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Local storm report, Aug 11, 7:45 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
745 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD SHAWNEE 35.34N 96.92W
08/11/2004 POTTAWATOMIE OK LAW ENFORCEMENT
COUNTY SHERIFF REPORTED 3 TO 4 FEET OF WATER OVER HW 277
AND HW 177 ON THE SOUTH SIDE OF SHAWNEE. ALSO REPORTED
WATER OVER HIGHWAY IN SEVERAL SPOTS BETWEEN SHAWNEE AND
TECUMSEH.
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Aug 10, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| Aug 10, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 46 min |
| Aug 10, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 46 min |
| Aug 10, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Aug 10, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 38 min |
| Aug 10, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 47 min |
| Aug 11, 12:35 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 40 min |
| Aug 11, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma, Pottawatomie | 47 min |
| Aug 11, 5:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 54 min |
| Aug 11, 5:35 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 115 min |
| Aug 11, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Grady, Jefferson, Stephens | 63 min |
| Aug 11, 6:16 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 44 min |
| Aug 11, 7:20 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 115 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.